North Carolina, 2007Damaging Winds in North Carolina, June 4, 2007
June 4, 2007 · NWS ILM · 2 events in 1 county or zone
A very warm and unstable air mass produced several lines of thunderstorms, some of which became severe.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $11,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A very warm and unstable air mass produced several lines of thunderstorms, some of which became severe.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before the first event at Jun 4, 3:07 PM EST, 2 hours 23 minutes earlier.
Area forecast discussion, Jun 4, 3:07 PM EST, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
407 PM EDT MON JUN 4 2007
.SYNOPSIS...
A TROUGH OF LOW PRESSURE WILL MOVE ACROSS THE EASTERN CAROLINAS
TONIGHT. A COLD FRONT WILL APPROACH THE AREA WEDNESDAY...FOLLOWED
BY HIGH PRESSURE THURSDAY THROUGH SUNDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
TEMPS RIGHT AROUND 90 IN MOST PLACES..BUT AS SEA BREEZE PENETRATED
INLAND TEMPS DROPPED A COUPLE OF DEGREES ALONG THE COAST. DEWPOINTS
TO NEAR 70 ALONG COAST AND NEAR 60 INLAND. WILL REMAIN IN A W TO SW
FLOW THROUGH THIS EVENING. A BROAD SURFACE TROUGH WILL MOVE OVER OUR
LOCAL AREA INTO THIS EVENING AS SHORTWAVE IMPULSES MOVE AROUND THE
THE 500 MB TROUGH MOVING INTO THE OHIO VALLEY HELPING TO PROVIDE
SOME FOCUS FOR SHOWER AND THUNDERSTORMS THIS AFTERNOON. ALSO WILL
SEE A BIT OF JET ENERGY AS WE MOVE INTO THIS EVENING TO PROVIDE
ADDITIONAL SUPPORT. SOUTH CAROLINA ZONES NOW UNDER A SLIGHT RISK FOR
DAY 1. LIS TO -5 AND CAPE NEAR 1400 FOR THIS AFTERNOON INTO THIS
EVENING. THE WINDS FROM SURFACE THROUGH LOWER LEVELS SHOW WINDS
INCREASE OUT OF THE SW FROM 15 TO 30 KTS THROUGH 1500 FT. THE MAIN
STEERING FLOW FOR ANY STORMS THAT DEVELOP WILL BE OUT OF THE W NEAR
20 KTS. WRF SHOWS SPOTTY QPF IN CLUSTERS OF SHOWERS OR THUNDERSTORMS
MAINLY FROM 21Z TO 06Z.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
DOES NOT LOOK LIKE PRECIP WILL BE MUCH OF A CONCERN ON TUESDAY AS
SOUTHWEST FLOW AT THE SURFACE AND STRONG MID LEVEL WEST-SOUTHWEST
FLOW AT 850/700 MB KEEPS SEA BREEZE PINNED CLOSE TO THE COAST.
SOUTHWEST FLOW AND LACK OF SIGNIFICANT INLAND SEA BREEZE PENETRATION
MEANS HIGHS WILL RUN WELL ABOVE CLIMO...OVER 90 IN MANY PLACES.
SHOULD BE A GOOD ENVIRONMENT FOR POP UP CU BUT IT LOOKS TOO DRY
ABOVE 750MB TO SUPPORT ANY SIGNIFICANT/MEASURABLE PRECIP. WEAK
SHORTWAVE RUNS UP THE COAST TUESDAY NIGHT INTO WEDNESDAY WHICH COULD
GET SOME OVERNIGHT SHRA/TSRA GOING. WILL KEEP INHERITED SLIGHT
CHANCE POPS IN THE FORECAST WITH HIGHEST POPS ALONG THE COAST
DECREASING INLAND.
WEAK FRONT/SURFACE BOUNDARY MOVES INTO THE AREA ON WEDNESDAY WHICH
MAY GET SOME ISOLATED SHRA/TSRA GOING. DO NOT THINK THERE IS GOING
TO BE MUCH IF ANY MEASURABLE PRECIP DESPITE THE PRESENCE OF THE
SURFACE BOUNDARY. MOISTURE ALOFT IS LIMITED AND VERTICAL MOTION
LOOKS TO BE LIMITED. KEEPING POPS OUT FOR WEDNESDAY/WEDNESDAY
NIGHT...WHICH IS SUPPORTED BY 12Z MOS POPS.
SWLY FLOW WILL HELP MOVE MAX TEMPS WELL ABOVE CLIMO TUESDAY. COLD
FRONT WILL DROP SOUTH OVER THE REGION WEDNESDAY. STRONG DAYTIME
HEATING AND CONVERGENCE ALONG THE FRONT SHOULD AGAIN BE ADEQUATE TO
SPARK ISOLATED TO WIDELY SCATTERED CONVECTION...PEAKING DURING THE
AFTERNOON AND EARLY EVENING HOURS.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
MID/UPPER RIDGE WILL BE BUILDING IN FROM THE WEST TO START THE PD
WHILE WHATS LEFT OF BACKDOOR COLD FRONT LIFTS TO THE NORTH
ESTABLISHING A WEAK SWRLY FLOW. A CONTINUATION OF ABV CLIMO TEMPS IS
EXPECTED TO CONTINUE WITH LITTLE IMPETUS FOR RAINFALL OTHER THAN A
SEABREEZE. FCST SOUNDINGS SHOW THAT THE ATMOSPHERE WILL BE TOO DRY
TO SUPPORT ANY PRECIP ALONG THE BOUNDARY HOWEVER. FLAT RIDGING WILL
PERSIST THROUGH THE WEEKEND BUT THERE ARE STILL SOME UNCERTAINTIES
REGARDING SOME ADMITTEDLY SMALL RAIN CHANCES. TEMPS WILL STAY WARM
BUT THE RIDGE MAY END UP WEAKENED ON ITS EAST SIDE BY A WATLANTIC
TROUGH. THIS COULD PAVE THE WAY FOR SOME NW FLOW VORT CENTERS THAT
WOULD MOVE OVER AMPLE MOISTURE/INSTABILITY TO SUPPORT CONVECTION.
HOWEVER SINCE THERE IS STILL TOO MUCH UNCERTAINTY REGARDING THIS
POSSIBILITY THE FCST WILL REMAIN DRY SAVE FOR SILENT 20 POPS FOR
CONSISTENCY. STRONG PIEDMONT TROUGHINESS PORTRAYED BY GFS SEEMS
MOSTLY BORNE FROM FEEDBACK. ENSEMBLE GUIDANCE TEMPS HAVE BACKED OFF
SLIGHTLY BUT INLAND HEAT INDICES STILL UPPER 90S/100 FOR A GOOD PART
OF THE WEEKEND.
&&
.AVIATION /18Z MONDAY THROUGH FRIDAY/...
EXCEPT FOR A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS NEAR FLO
23-05Z...AND NEAR MYR AROUND 07Z-10Z...NO SIG WEATHER/HAZARDS
EXPECTED AT THE TERMINALS THROUGH TUESDAY NOON. SOUTHWEST WINDS
THIS AFTERNOON 10-20 KNOTS INLAND TERMINALS...15-25 KNOTS AT THE
COASTAL TERMINALS. WINDS REMAIN 5-10 KNOTS TONIGHT THUS FOG NOT
EXPECTED TUESDAY MORNING. VFR WITH WEST SOUTHWEST WINDS AROUND 10
KNOTS TUESDAY MORNING.
CHANCE OF IFR THURSDAY MORNING. WIDELY SCATTERED AFTERNOON/EVENING
THUNDERSTORMS POSSIBLE THROUGH FRIDAY.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
SEAS INCREASING TO SMALL CRAFT CRITERIA THIS EVENING IN NORTHERN 2
ZONES WITH EXERCISE CAUTION ELSEWHERE AS SW GRADIENT TIGHTENS FOR A
BRIEF PERIOD. BY MORNING WINDS AND SEAS WILL DECREASE BELOW SCA
CRITERIA. WILL SEE SOME SPOTTY SHOWERS AND THUNDERSTORMS OVER WATERS
THROUGH TONIGHT.
SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
SOUTHWESTERLY FLOW OF 15 TO 20 KT WILL CONTINUE THROUGH TUESDAY AND
INTO TUESDAY NIGHT. GRADIENT WILL WEAKEN AS FRONT/SURFACE BOUNDARY
MOVES INTO THE AREA LATE TUESDAY THEN STALLS IN THE AREA ON
WEDNESDAY. WIND DIRECTION WILL BE HIGHLY VARIABLE WEDNESDAY AND
WEDNESDAY NIGHT...MAINLY DEPENDANT ON THE LOCATION OF THE BOUNDARY.
SEAS WILL GRADUALLY FALL FROM 3 TO 5 FT ON TUESDAY DOWN TO 1 TO 3 FT
WEDNESDAY AND WEDNESDAY NIGHT.
LONG TERM /THURSDAY THROUGH SATURDAY/...
S TO SW WINDS SHOULD DOMINATE THE PD AS HIGH PRESSURE REMAINS WELL
OFF THE COAST. POSSIBLE FCST UNCERTAINTY IN SPEEDS BY 5 TO 10 KTS
SINCE THERE IS UNCERTAINTY REGARDING THE REALITY/STRENGTH OF A
WEEKEND PIEDMONT TROUGH AND HOW MUCH IT WOULD SQUEEZE THE GRADIENT.
SEAS GENERALLY IN THE 2 TO 3 FT RANGE AND LARGELY WIND DRIVEN WITH
ABOUT A 1 FT SE SWELL ALSO DEVELOPING GRADUALLY.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 6 AM EDT
TUESDAY FOR AMZ250-252.
&&
SYNOPSIS...40
NEAR TERM...III
SHORT TERM...40
LONG TERM...005
AVIATION...MRRHazardous weather outlook, Jun 4, 2:55 PM EST, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
355 PM EDT MON JUN 4 2007
NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-052000-
ROBESON-BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER-MARLBORO-
DARLINGTON-DILLON-FLORENCE-MARION-HORRY-WILLIAMSBURG-
355 PM EDT MON JUN 4 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SCZ046-052000-
GEORGETOWN-
355 PM EDT MON JUN 4 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A MODERATE RISK OF RIP CURRENTS ON THE AREA BEACHES ON TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
AMZ250-252-052000-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
355 PM EDT MON JUN 4 2007
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
AMZ254-256-052000-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
355 PM EDT MON JUN 4 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 4, 4:19 PM EST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
519 PM EDT MON JUN 4 2007
NCZ087-SCZ017-023-024-042230-
ROBESON-MARLBORO-DARLINGTON-DILLON-
INCLUDING THE CITIES OF...LUMBERTON...BENNETTSVILLE...
DARLINGTON...DILLON
519 PM EDT MON JUN 4 2007
...CLUSTER OF STRONG THUNDERSTORMS TO MOVE ACROSS THE AREA...
A CLUSTER OF STRONG THUNDERSTORMS WILL MOVE EAST AT AROUND 20 MPH LATE
THIS AFTERNOON...AFFECTING AREAS FROM BENNETTSVILLE AND
DARLINGTON...INTO DILLON AND PEMBROKE WITH GUSTY WINDS AND HEAVY
RAINFALL.
THESE STORMS WILL AFFECT MUCH OF DARLINGTON AND MARLBORO COUNTIES
THROUGH 6 PM...DROPPING UP TO AN INCH OF RAIN AND PRODUCING WIND
GUSTS UP TO 40 MPH...AS WELL AS THE POTENTIAL FOR CLOUD TO GROUND
LIGHTNING AND SMALL HAIL. THESE STORMS WILL MOVE EAST INTO DILLON
AND WESTERN ROBESON COUNTIES AFTER 530 PM.
TRA
Special weather statement, Jun 4, 5:14 PM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
614 PM EDT MON JUN 4 2007
NCZ087-042315-
ROBESON-
INCLUDING THE CITY OF...LUMBERTON
614 PM EDT MON JUN 4 2007
...STRONG THUNDERSTORMS WITH GUSTY WINDS AND SMALL HAIL
APPROACHING LUMBERTON...
AT 612 PM...NATIONAL WEATHER SERVICE RADAR INDICATED A CLUSTER OF
STRONG THUNDERSTORMS ACROSS WESTERN AND NORTHERN ROBESON
COUNTY...MOVING EAST AT AROUND 30 MPH. THESE THUNDERSTORMS WILL
IMPACT THE LUMBERTON AND FAIRMONT AREAS BETWEEN 620 PM AND 700
PM...PRODUCING WIND GUSTS OVER 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND SMALL HAIL. IN ADDITION...THESE STORMS COULD
PRODUCE OVER HALF AN INCH OF RAIN IN A SHORT PERIOD OF TIME.
RESIDENTS OF LUMBERTON AND ALL OF SOUTHERN AND EASTERN ROBESON
COUNTY SHOULD BE ON THE ALERT FOR THESE STRONG THUNDERSTORMS. STAY
TUNED FOR THE LATEST WEATHER INFORMATION FROM YOUR NATIONAL
WEATHER SERVICE.
TRA
Thunderstorm Wind, Bladen
- When
- June 4, 5:30 PM EST to 5:36 PM EST
- Where
- Bladen County, 5 mi NNW of Tar Heel to 5 mi ENE of Tar Heel
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 34.797, -78.814
Several trees were blown down and windows were blown out of three windows in Duart and west of Tar Heel. One tree was down near Lock and Dam #3. Trees and power lines were also blown down along SR 53 in White Oak.
Thunderstorm Wind, Bladen
- When
- June 4, 5:40 PM EST to 5:45 PM EST
- Where
- Bladen County, Tar Heel
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 34.730, -78.780
A storm survey conducted by the emergency manager found numerous trees down or uprooted and power lines down. One tree fell on a house.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood and Heavy Rain in New Jersey, June 4, 20071 death · 8 injured · 4 events
- Flash Flooding and Hail in Louisiana, June 4, 2007$766,000 · 1.75 in hail · 13 events
- Flash Flood in Wisconsin, June 4, 2007$50,000 · 1 event
- Lightning Strike in Louisiana, June 4, 2007$50,000 · 1 event
- Tornado in Indiana, June 4, 2007$50,000 · EF0 · 1 event
- Lightning Strike in Idaho, June 4, 2007$30,000 · 1 event
- Tornado and Hail in New Mexico, June 4, 2007$16,000 · EF0 · 9 events
- Hail and Damaging Winds in Texas, June 4, 2007$16,000 · 1 in hail · 6 events
- Hail and Damaging Winds in South Carolina, June 4, 20071 in hail · 13 events
- Hail and Damaging Wind in Texas, June 4, 20071 in hail · 10 events
- Hail and Damaging Winds in North Carolina, June 4, 20071.75 in hail · 9 events
- Flash Flooding in New York, June 4, 20076 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 38450, 38452.